MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The access accutni+3 reagent was not returned for evaluation.A beckman coulter field service engineer (fse) was dispatched to the customer site to assess system performance.Fse verified the system performance with passing system check, high sensitivity system check, and carryover tests.Fse reported no issues were observed with the system hardware.While onsite, fse proactively performed mod (modification) 12643.Mod 12643 is for dxi apf (assay protocol file) version 2021c which updates the accutni+3 assay to include a power level 3 mix to the conjugate well of the reagent pack prior to each aspiration of conjugate.The tnidx assay is being replaced by hstni and most geographies other than the us have fully implemented the new assay.This mod is therefore being targeted to us dxi customers that have reported non-repeatable elevated results using the tnidx assay.Although mod 12643 was performed, there were no reports of reagent pack abnormalities or precipitate observed in connection with this event.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2022 the customer reported obtaining non-reproducible troponin i (access accutni+3, part number a98264 and lot number 125064) results on the customer's dxi (dxi 600 access immunoassay analyzer, part number a30260 and serial number (b)(4)) for one patient sample.The initial result of 15.55 ng/ml was not released from the laboratory.The customer reran the patient sample on their alternate dxi (serial number (b)(4)) and obtained a result of 0.75 ng/ml.Retesting of the patient sample on the original dxi (serial number (b)(4)) generated a troponin i result of 0.76 ng/ml and 0.75 ng/ml.The customer reported a delay to patient care which occurred in connection with this event.Details of the delay to patient care were requested by beckman coulter but were not provided.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.Quality control was passing within specifications at the time of the event.The customer reported they ran a test patient sample (no troponin tests had been ordered by the physician) for troubleshooting purposes.The test sample recovered at 13.42 ng/ml initially on the dxi serial number (b)(4).The test sample was repeated and lower results of 0.09 and 0.08 ng/ml were obtained.Sample type, collection, processing and handling information was not provided by the customer.A beckman coulter field service engineer (fse) was dispatched to the customer site to assess system performance.

Brand Name
ACCESS ACCUTNI+3
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key13660527
Report Number2122870-2022-00015
Device Sequence Number16630536
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220831(11)210831(10)125064
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number125064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2022
Initial Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown